MAUDE Adverse Event Report: ZOLL CIRCULATION INC AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION INC AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Use of Device Problem (1670); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event of "the autopulse platform (sn (b)(4)) stopped compressions" was confirmed during the archive data review but not during the initial functional testing.The root cause for the reported issue was due to the defective encoder.Upon visual inspection, no physical damage was observed.The encoder drive shaft does not rotate smoothly, exhibited binding and resistance.The autopulse platform passed the initial functional testing without any fault or error.The archive data review showed occurrence of user advisory (ua) 27 (encoder fault) and ua45 (not at "home" position after power-on/restart) error messages on the reported event date.Per archive, the autopulse platform performed 591 compression and then stopped due to ua27 (encoder fault).The user powered off the platform.After 5 minutes, the autopulse platform was powered on and displayed ua45 (not at "home" position after power-on/restart) error message.The autopulse platform stopped compression due to the encoder indicates the drive shaft is turning too fast at the speed higher than 3000 rpm during compression.The encoder was defective and requires to be replaced to remedy the issue.The ua45 will persist until the driveshaft is returned to its home position.Incoming visual inspection confirmed the encoder drive shaft does not rotate smoothly, exhibits binding and resistance.This will make it difficult for the user to manually rotate the driveshaft to its home position.After deburring the clutch plate, the drive shaft still does not rotate freely.The clutch plate requires to be replaced to remedy the issue.Further reviewing the archive, there were multiple ua07 (discrepancy between load 1 and load 2 too large) error messages displayed by the platform, unrelated to the reported complaint.The load sensing system has detected a weight or load imbalance between the two load cells, checked during power-on-self-test.The load cell characterization test was performed.The result indicated load cell module 1 was defective.The load cell module 1 requires to be replaced to remedy the issue.Upon customer approval, the defective parts will be replaced and the autopulse platform will be further tested to full specification.Historical complaints were reviewed for service information related to the reported complaint and there was no similar complaint reported for autopulse platform with serial number (b)(4).
 
Event or Problem Description
During patient use, the autopulse platform (sn (b)(4)) stopped compressions after an unknown period of time and displayed unknown user advisory (ua) error message.The user was unable to clear the error message.The platform was checked by (b)(4) technician.During testing at (b)(4), the autopulse platform stopped compressions after performing compressions for about 8 minutes and displayed ua45 (not at "home" position after power-on/restart) error message.The user experienced difficulty in removing the lifeband from the platform and the shaft was very heavy to rotate manually.After re-positioning the lifeband to the home position, the platform was restarted.No known impact or consequence to patient information was provided.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood avenue
san jose CA 95131
MDR Report Key8506336
Report Number3010617000-2019-00289
Device Sequence Number1839339
Product Code DRM
UDI-Device Identifier00849111000550
UDI-Public00849111000550
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1